3 doctors weighed in:

Epidural misplacement or lidocaine toxicity, can you tell me more?

3 doctors weighed in
Dr. William Jenkins
Anesthesiology
2 doctors agree

In brief: Lidocaine toxicity

If the epidural needle or catheter enters a vein and not detected, the local anesthetic will enter your circulatory system instead of the epidural space.
Symptoms and signs of toxicity will occur, first a numbness and tingling of your lips and tongue, fullness in ears, jitteriness. Can progress to seizures and cardiac arrest. Although technically a misplacement more a problem of detection early.

In brief: Lidocaine toxicity

If the epidural needle or catheter enters a vein and not detected, the local anesthetic will enter your circulatory system instead of the epidural space.
Symptoms and signs of toxicity will occur, first a numbness and tingling of your lips and tongue, fullness in ears, jitteriness. Can progress to seizures and cardiac arrest. Although technically a misplacement more a problem of detection early.
Dr. William Jenkins
Dr. William Jenkins
Thank
Get help from a real doctor now
Dr. Bennett Machanic
Board Certified, Neurology
48 years in practice
55M people helped
Continue
108,000 doctors available
Read more answers from doctors